|hair treatment - JB
Jan 17, 2001
Is there anything I can do to save what is left of my hair - on my head. Has become very thin and fine and a lot has fallen out. The scalp is often very itchy and only stops when I am on antibiotics - usually for something else. Have been HIV+ for 16 years. No meds. Take iron supplements. Anything I can do?? Would it be better to have it shorter?? Should I wash it everyday?? Does scratching aggravate the condition?? Is there anything that can control the itching?? Also, has started to go grey. Is it safe to use hairdyes?? Thank you, Deborah.
| Response from Dr. Bartlett
I would suggest consulting with a dermatologist because this sounds more complicated than simple male pattern baldness. It is also important to have your HIV assessed if you have not yet begun treatment.
John A. Bartlett, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.